Alert archive / North Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Sep 4, 2015, 8:21 PM EDT for Watauga County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2015, 8:21 PM EDT (00:21 UTC)
- Expired
- Sep 4, 2015, 9:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
County Watauga County, NC
The radar
The Roanoke radar (KFCX), 147 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 794 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
143
WWUS81 KRNK 050021
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
821 PM EDT FRI SEP 4 2015
NCZ001-018-019-050115-
WILKES-WATAUGA-ASHE-
821 PM EDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT
SOUTH CENTRAL ASHE...WESTERN WILKES AND SOUTHERN WATAUGA COUNTIES...
AT 821 PM EDT...A STRONG THUNDERSTORM WAS OVER SUMMIT...MOVING
SOUTHWEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BOONE...
BLOWING ROCK...
WILBAR...
DEEP GAP...
AND FOSCOE.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3635 8136 3635 8135 3624 8128 3607 8141
3608 8143 3609 8146 3609 8147 3610 8148
3610 8151 3612 8155 3612 8171 3611 8181
3616 8183 3617 8184
TIME...MOT...LOC 0021Z 062DEG 18KT 3628 8141
$$
KKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Sep 4, 7:43 PM EDT, 38 minutes earlier.
Area forecast discussion, Sep 4, 7:43 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 743 PM EDT FRI SEP 4 2015 .SYNOPSIS... A BACKDOOR COLD FRONT WILL MOVE INTO THE AREA TONIGHT AND STALL OVER THE SOUTHERN PORTION OF THE REGION ON SATURDAY. ANTICIPATE SHOWERS AND STORMS THROUGH AT LEAST THE EARLY PART OF TONIGHT IN ASSOCIATION WITH THE FRONT AND AN UPPER LEVEL DISTURBANCE MOVING INTO THE REGION. COOLER AND SOMEWHAT DRIER WEATHER IS EXPECTED TOWARDS THE END OF THE WEEKEND INTO EARLY NEXT WEEK. A RESURGENCE OF ATLANTIC MOISTURE RETURNS TO THE AREA BY THE MIDDLE PART OF NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... AS OF 600 PM EDT FRIDAY... UPDATED FORECAST TO REFLECT DOWNWARD TREND IN POPS OVER THE WESTERN CWA...CONCENTRATING MORE ACROSS THE EASTERN HALF OF THE CWA. MLCAPES AT 21Z IN THE 1500-2000 J/KG RANGE OVER SOUTHSIDE VA INTO THE FOOTHILLS. ATMOSPHERE BEING WORKED OVER WITH OUTFLOW OUTRUNNING THE STORMS AND CUTTING OFF INFLOW IN THE EASTERN CWA...WITH BEST CONCENTRATION SITUATED SOUTH OF PSK-BCB. LOCAL WRF TAKES THIS ACTIVITY SOUTH OF OUR CWA BY 01Z...WITH THE SHOWERS AND STORMS OVER THE PIEDMONT NORTHEAST OF LYH AND NORTH OF LEXINGTON WEAKENING BY 0Z. OTHER ADJUSTMENTS TO THE FORECAST WERE TAKING INTO ACCOUNT RAIN COOLED TEMPS...AND CLOUD COVER. PREVIOUS AFTERNOON DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE TO SPREAD SOUTH ACROSS THE REGION IN ASSOCIATION WITH BOTH THE APPROACH OF A BACKDOOR COLD FRONT...SURFACE HEATING...AND THE PASSAGE OF AN UPPER LEVEL DISTURBANCE FROM A SMALL CLOSED LOW OVER THE AREA OF MICHIGAN AND WISCONSIN. COVERAGE HAS BEEN THE LEAST OVER PARTS OF THE NEW RIVER VALLEY AND THE MOUNTAIN EMPIRE REGION OF SOUTHWEST VIRGINIA FOR MUCH OF THE AFTERNOON. THIS WILL CHANGE HAS WE HEAD INTO THE LATE AFTERNOON AND EARLY EVENING AS THE ACTIVITY TO THE NORTH CONTINUES TO HEAD SOUTH. SHOWERS AND THUNDERSTORMS WILL CONTINUE PAST SUNSET THANKS TO BOTH THE INFLUENCE OF THE FRONT AND THE UPPER LEVEL DISTURBANCE...HOWEVER THE ACTIVITY IS EXPECTED TO BECOME MORE FOCUSED OVER THE SOUTHERN AND SOUTHEAST PARTS OF THE AREA AS TIME PROGRESSES. BY MIDNIGHT...ONLY ISOLATED TO SCATTERED SHOWERS ARE EXPECTED TO BE OVER PARTS OF THE AREA. LOW LEVEL FLOW WILL BECOME PROGRESSIVELY MORE NORTHEAST TO EAST THROUGH A DEEPER LAYER OF THE ATMOSPHERE. THIS WILL HELP REGENERATE CLOUD COVER OVERNIGHT AFTER AN INITIAL DECREASE. LOW TEMPERATURES TONIGHT WILL NOT BE MUCH DIFFERENT THAN THOSE REALIZED THIS MORNING. ANTICIPATE LOWER 60S ACROSS THE MOUNTAINS AND MID TO UPPER 60S ACROSS THE PIEDMONT. FOR SATURDAY...HIGH PRESSURE WILL SLOWLY START TO NOSE ITS WAY SOUTH ALONG THE LEE OF THE APPALACHIANS. NOTABLY DRIER AIR WILL STILL BE A COUPLE DAYS AWAY...BUT THE INSTABILITY WILL BE LESS SATURDAY AS COMPARED TO TODAY. HOWEVER...IT WILL NOT BE TOO WEAK AS TO PREVENT THE DEVELOP OF ISOLATED TO SCATTERED SHOWERS...THE THE GREATEST CONCENTRATION OVER THE SOUTHWEST PARTS OF THE REGION. AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT...BUT ANY THAT FORM WILL NOT BE AS POTENT AS THOSE OF TODAY. HIGH TEMPERATURES WILL BE ABOUT TEN DEGREES COOLER THAN THOSE OF TODAY. EXPECT MID TO UPPER 70S ACROSS THE MOUNTAINS AND UPPER 70S TO AROUND 80 ACROSS THE PIEDMONT. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 300 PM EDT FRIDAY... WILL START SATURDAY EVENING OFF WITH WEAK HIGH PRESSURE WEDGING SOUTHWARD AGAINST THE EASTERN FACE OF THE APPALACHIANS...RESULTING IN LIGHT NORTHEASTERLY WINDFLOW. THE UPSLOPE WINDS ALONG THE RIDGES MAY SUPPORT A FEW SHOWERS INTO EARLY SUNDAY...BUT EXPECT ANY THUNDERSTORMS LEFT FROM EARLIER IN THE DAY TO WEAKEN BY SUNSET WITH THE LOSS OF DAYTIME HEATING. FOR SUNDAY...WEAK HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE MID ATLANTIC...WITH WINDS SHIFTING MORE EASTERLY. THE FLOW OFF THE ATLANTIC WILL MAKE FOR CONTINUED COOLER TEMPERATURES...WITH AFTERNOON HIGHS RANGING FROM THE MID 70S MOUNTAINS TO LOW 80S EAST OF THE BLUE RIDGE. THE HIGH PRESSURE WEDGE WILL BE SHALLOW ENOUGH ACROSS THE PIEDMONT OF NORTH CAROLINA THAT A FEW SHOWERS AND ISOLATED STORMS WILL DEVELOP WITH AFTERNOON HEATING. MAY ALSO SEE A FEW SHOWERS DEVELOP ALONG THE MOUNTAIN RIDGES DUE TO THE UPSLOPE WINDS...BUT EXPECT COVERAGE WILL BE SPOTTY AT BEST. RAINFALL WILL AGAIN FIZZLE AROUND SUNSET WITH THE LOSS OF DAYTIME HEATING. FOR LABOR DAY...HIGH PRESSURE WILL GRADUALLY SLIDE EAST...DECREASING ITS INFLUENCE ACROSS THE MID ATLANTIC. THIS WILL ALLOW WINDS TO SHIFT INCREASINGLY SOUTHERLY TO DRAW MORE UNSTABLE AIR FROM THE CAROLINAS INTO OUR AREA. AS SUCH...EXPECT SLIGHTLY BETTER COVERAGE OF SHOWERS DEVELOPING WITH AFTERNOON HEATING. WILL ALSO SEE INCREASED INSTABILITY AS SUBTLE UPPER LEVEL DISTURBANCES PASS ACROSS THE AREA...AND THEREFORE EXPECT SLIGHTLY BETTER COVERAGE OF THUNDERSTORMS. UPPER LEVEL WINDS WILL BE LIGHT...RESULTING IN SLOW CELL MOVEMENT...WHICH WOULD MAKE FOR LOCALLY HEAVY RAIN AS STORMS REMAIN PARKED OVER LOCATIONS FOR EXTENDED PERIODS OF TIME. TEMPERATURES WILL TAKE ON A WARMING TREND...WITH AFTERNOON HIGHS RANGING FROM THE LOW 80S WEST TO THE UPPER 80S EAST. OVERNIGHT TEMPERATURES THROUGH THE PERIOD WILL REMAIN SEASONABLE... GENERALLY RANGING FROM THE LOW TO MID 60S MOST LOCATIONS...WITH A FEW MID/UPPER 50S IN THE DEEPER MOUNTAIN VALLEYS. PATCHY MOUNTAIN VALLEY FOG WILL ALSO BE A COMMON OCCURRENCE EACH NIGHT. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 330 PM EDT FRIDAY... A GENERAL SUMMERTIME WEATHER PATTERN WILL RETURN FOR THE MIDDLE OF NEXT WEEK...WITH SPOTTY SHOWERS AND THUNDERSTORMS DEVELOPING EARLY EACH AFTERNOON WITH DAYTIME HEATING...AND DIMINISHING TOWARD SUNSET AS HEATING ENDS. EXPECT ONLY SPOTTY COVERAGE OF RAINFALL ON TUESDAY DUE TO WEAK SUPPORTING DYNAMICS...HOWEVER COVERAGE WILL INCREASE EACH DAY FOR WEDNESDAY AND THURSDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. BY NEXT THURSDAY...LONG RANGE WEATHER FORECAST MODELS DIFFER AS TO WHERE THE COLD FRONT WILL BE LOCATED...WITH THE ECMWF MODEL BRINGING THE FRONT ACROSS OUR AREA...WHILE THE GFS MODEL KEEPS THE FRONT WELL TO OUR NORTH. GIVEN WHAT APPEARS TO BE WEAK UPPER LEVEL SUPPORT TO GIVE THE FRONT A SOUTHWARD PUSH...HAVE TRENDED TOWARD THE GFS MODEL AND TRIMMED BACK RAIN CHANCES FOR THAT DAY. EXPECT WARM AND MUGGY CONDITIONS FOR THE PERIOD...WITH HIGHS RANGING FROM THE UPPER 70S/LOW 80S ACROSS THE MOUNTAINS...TO THE UPPER 80S FOR THE PIEDMONT. LOWS WILL HOLD GENERALLY IN THE LOW TO MID 60S...PERHAPS WITH A FEW UPPER 50S ACROSS THE MOUNTAINS. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... AS OF 735 PM EDT FRIDAY... EXPECT A FEW SHRA/TSRA AROUND THROUGH ABOUT MIDNIGHT/04Z...WITH ROA HAVING A LIGHT RAIN SHOWER TIL 02Z. LYH MAY SEE A SHOWER IN THE VICINITY AS SMALL AREA MOVES SOUTHWEST FROM BUCKINGHAM COUNTY. STRONGEST CONVECTION WILL STAY IN A CORRIDOR FROM TRI-HLX AT 00Z THEN DISSIPATE...MOVING SOUTH INTO TNB-UKF BY 02-3Z. ISSUE OVERNIGHT WILL BE BACKDOOR FRONT AND LOWER CIGS PLUS PROSPECTS OF FOG. WILL LEAN TOWARD PREVIOUS FORECAST COMBINED WITH OUR LOCAL WRF WHICH FAVORS SOME IFR/MVFR CIGS/VSBYS LATE TONIGHT AT ALL SITES...WITH THE BLF/LWB/BCB AREA HAVING WORSE CONDITIONS. CONFIDENCE IS HIGH THAT SUB VFR WILL OCCUR...BUT LOW ON HOW FAR DOWN THE CIGS/VSBYS GO. SATURDAY MORNING INTO THE EARLY AFTERNOON...EXPECT A GRADUAL TREND OF CEILINGS AND VISIBILITIES IMPROVING TO VISUAL FLIGHT RULES LEVELS. ISOLATED SHOWERS WILL BE ON THE INCREASE AROUND NOONTIME...BUT CONFIDENCE IN THEIR LOCATION IS NOT GREAT ENOUGH TO INCLUDE ANY IN THE PREVAILING WEATHER OF THE FORECASTS. EXTENDED AVIATION DISCUSSION... HIGH PRESSURE WILL GRADUALLY WORK INTO THE REGION BY THE END OF THE WEEKEND...AND REMAIN OVER THE AREA INTO THE EARLY PART OF NEXT WEEK. LINGERING MOISTURE AND AN EASTERLY FETCH WILL HELP MAINTAIN SOME ISOLATED TO SCATTERED SHOWERS ACROSS MAINLY WESTERN AND SOUTHERN PARTS OF THE AREA...ESPECIALLY ON SATURDAY AND SUNDAY AFTERNOON. MOISTURE STARTS TO INCREASE AGAIN MONDAY INTO TUESDAY WHILE THE INFLUENCE OF THE RIDGE WEAKENS. COVERAGE OF SHOWERS...AND POSSIBLY A FEW STORMS...WILL LIKEWISE START TO INCREASE. PAST SATURDAY...CEILINGS AND VISIBILITIES WILL PRIMARILY BE VISUAL FLIGHT RULES. THE EXCEPTION WILL BE LINGERING PATCHY MVFR RULES ACROSS PARTS OF THE REGION SATURDAY AFTERNOON. ALSO...OVERNIGHT AND EARLY MOUNTAIN AND RIVER VALLEY INSTRUMENT FLIGHT RULES/MARGINAL VISUAL FLIGHT RULES FOG/MIST ARE EXPECTED. && .HYDROLOGY... AS OF 745 PM EDT THURSDAY... THE WEEKLY UNITED STATES DROUGHT MONITOR ISSUED ON SEPTEMBER 3RD SHOWS THE EFFECT OF A DRIER THAN NORMAL AUGUST ACROSS MUCH OF THE AREA. ABNORMALLY DRY CONDITIONS...D0 ON THE DROUGHT SCALE HAVE BEEN EXPANDED INTO A LARGE PORTION OF SOUTHSIDE VIRGINIA COVERING MUCH OF THE DAN AND LOWER ROANOKE RIVER BASINS. PARTS OF THE UPPER YADKIN RIVER BASIN IN NORTH CAROLINA ARE ALREADY IN D1 OR MODERATE DROUGHT. AUGUST RAINFALL WAS AS LOW AS 50 PERCENT OF NORMAL OR LESS IN PARTS OF THE AFOREMENTIONED AREAS. SEVERAL NWS COOPERATIVE CLIMATE STATIONS IN SOUTHERN VIRGINIA RECORDED WELL UNDER 2 INCHES OF RAIN THE ENTIRE MONTH OF AUGUST INCLUDING HUDDLESTON IN BEDFORD COUNTY AT 1.17 INCHES AND ROCKY MOUNT IN FRANKLIN COUNTY AT 1.36 INCHES. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS/WP SHORT TERM...NF LONG TERM...NF AVIATION...DS/WP HYDROLOGY...PC
Hazardous weather outlook, Sep 4, 4:15 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 415 PM EDT FRI SEP 4 2015 NCZ001-002-018-019-VAZ007-009>020-022>024-WVZ042>044-507-508-052015- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 415 PM EDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS THROUGH EARLY EVENING COULD PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL DOWNPOURS...GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-020-VAZ032>035-043>047-058-059-052015- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 415 PM EDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THUNDERSTORMS THROUGH EARLY EVENING COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WILL ALSO OCCUR WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 4, 7:21 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT FRI SEP 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 4 N STUART 36.69N 80.28W
09/04/2015 PATRICK VA 911 CALL CENTER
TREES DOWN ON WOOLWINE HWY
&&
FISHERSpecial weather statement, Sep 4, 7:23 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
723 PM EDT FRI SEP 4 2015
NCZ002-003-019-VAZ015-016-050030-
WILKES-ALLEGHANY-SURRY-CARROLL-GRAYSON-
723 PM EDT FRI SEP 4 2015
...SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHWESTERN
SURRY...NORTHEASTERN WILKES...ALLEGHANY...EASTERN GRAYSON...CITY OF
GALAX AND SOUTHWESTERN CARROLL COUNTIES...
AT 723 PM EDT...SHOWERS AND THUNDERSTORMS WAS ALONG A LINE EXTENDING
FROM FRIES TO NEAR CANA...AND MOVING SOUTHWEST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THE
STRONGER STORMS.
LOCATIONS IMPACTED INCLUDE...
GALAX...
SPARTA...
INDEPENDENCE...
FRIES...
AND TRAPHILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3636 8124 3662 8122 3677 8100 3666 8062
3625 8104
TIME...MOT...LOC 2323Z 028DEG 22KT 3670 8096 3662 8069
KKSpecial weather statement, Sep 4, 7:25 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
725 PM EDT FRI SEP 4 2015
NCZ019-020-050030-
WILKES-YADKIN-
725 PM EDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN YADKIN AND WILKES
COUNTIES...
AT 724 PM EDT...A STRONG THUNDERSTORM WAS OVER WILKES COUNTY
AIRPORT...MOVING SOUTHWEST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
ELKIN...
WILKESBORO...
JONESVILLE...
AND RONDA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3602 8135 3604 8140 3607 8141 3635 8124
3626 8088 3624 8087 3625 8083 3624 8078
3606 8083 3606 8098 3603 8107 3604 8114
3604 8120 3603 8127 3600 8132
TIME...MOT...LOC 2324Z 028DEG 21KT 3623 8112
KKLocal storm report, Sep 4, 7:42 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
742 PM EDT FRI SEP 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 2 ENE COVINGTON CITY 37.80N 79.94W
09/04/2015 E1.00 INCH ALLEGHANY VA PUBLIC
DOLLY ANN DRIVE
0320 PM HAIL 1 N SPRING MILLS 37.24N 78.93W
09/04/2015 E1.00 INCH CAMPBELL VA PUBLIC
HAIL RANGED FROM NICKEL TO QUARTER SIZE ON MANLEY BRANCH
ROAD
0323 PM HAIL ROCKY MOUNT 37.00N 79.88W
09/04/2015 E0.50 INCH FRANKLIN VA COUNTY OFFICIAL
DIME SIZED HAIL.
0400 PM HAIL 2 W SEMORA 36.50N 79.19W
09/04/2015 E1.00 INCH CASWELL NC PUBLIC
MOSTLY PEA TO DIME SIZE BUT A FEW QUARTER SIZE PIECES ON
YARDBURROUGHS MILL RD
0420 PM HAIL NW HALIFAX 36.77N 78.93W
09/04/2015 E1.00 INCH HALIFAX VA PUBLIC
HAIL FROM NICKEL TO QUARTER SIZE ON MOUNTAIN RD
0425 PM TSTM WND DMG SOUTH BOSTON 36.70N 78.90W
09/04/2015 HALIFAX VA 911 CALL CENTER
ONE TREE DOWN IN SOUTH BOSTON.
0450 PM HAIL 3 NNE ROANOKE 37.32N 79.94W
09/04/2015 E0.75 INCH CITY OF ROANOKE VA PUBLIC
HERSHBERGER ROAD
0450 PM HAIL 4 WNW MADISON 36.41N 80.05W
09/04/2015 E1.00 INCH STOKES NC TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER SIZED HAIL ALONG REYNOLDS
ROAD NEAR MADISON, NC.
0458 PM HAIL 2 N ROANOKE 37.30N 79.96W
09/04/2015 E0.88 INCH CITY OF ROANOKE VA PUBLIC
NICKEL SIZE HAIL AT THE VALLEY VIEW MALL
0500 PM HAIL 5 NW STUART 36.68N 80.36W
09/04/2015 E1.00 INCH PATRICK VA PUBLIC
HAIL OF NICKEL TO QUARTER SIZE ON BUSTED ROCK ROAD
0505 PM HAIL 3 W BEDFORD 37.34N 79.58W
09/04/2015 E1.00 INCH BEDFORD VA TRAINED SPOTTER
0507 PM HAIL 3 WSW ROANOKE 37.25N 80.01W
09/04/2015 E1.00 INCH CITY OF ROANOKE VA PUBLIC
PUBLIC REPORTS HAIL OF QUARTER SIZED ALONG MUD LICK ROAD
NEAR ROANOKE, VA.
0510 PM HAIL 2 WSW ROANOKE 37.26N 80.00W
09/04/2015 E1.00 INCH CITY OF ROANOKE VA PUBLIC
QUARTER SIZE HAIL ON BRANDON ROAD
0510 PM HAIL 3 N TODD 36.35N 81.60W
09/04/2015 E1.00 INCH ASHE NC PUBLIC
QUARTER SIZE HAIL ON BALD FORK ROAD
0514 PM HAIL 5 W ROANOKE 37.28N 80.05W
09/04/2015 E0.50 INCH CITY OF SALEM VA PUBLIC
DIME SIZED HAIL.
0518 PM HAIL 6 SW ROANOKE 37.22N 80.03W
09/04/2015 E1.00 INCH ROANOKE VA PUBLIC
0520 PM HAIL 4 SW MONTVALE 37.35N 79.79W
09/04/2015 E1.00 INCH BOTETOURT VA PUBLIC
HAIL AN INCH AND A HALF DEEP.
0521 PM HAIL 3 SSW ROANOKE 37.23N 79.97W
09/04/2015 E1.00 INCH CITY OF ROANOKE VA PUBLIC
QUARTER SIZE HAIL ON ELECTRIC ROAD
0535 PM TSTM WND DMG 1 ESE ROANOKE 37.27N 79.94W
09/04/2015 CITY OF ROANOKE VA PUBLIC
POWER LINES DOWN ON SALEM AVE
0605 PM HAIL ALUM RIDGE 36.93N 80.47W
09/04/2015 E0.50 INCH FLOYD VA PUBLIC
DIME SIZED HAIL.
0609 PM HAIL 5 NE INDIAN VALLEY 36.98N 80.49W
09/04/2015 E1.00 INCH FLOYD VA TRAINED SPOTTER
TRAINED SPOTTER REPORTS HAIL UP TO AN INCH IN DIAMETER
THAT FELL ALONG BOBCAT TRAIL ROAD IN FLOYD COUNTY, VA.
0655 PM TSTM WND DMG 4 N STUART 36.69N 80.28W
09/04/2015 PATRICK VA 911 CALL CENTER
TREES DOWN ON WOOLWINE HWY
&&
FISHERLocal storm report, Sep 4, 8:12 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
812 PM EDT FRI SEP 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 5 E ROANOKE 37.29N 79.88W
09/04/2015 ROANOKE VA 911 CALL CENTER
TREE DOWN ON A HOUSE. RAMADA ROAD IN VINTON.
&&
FISHERSpecial weather statement, Sep 4, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
821 PM EDT FRI SEP 4 2015
NCZ001-018-019-050115-
WILKES-WATAUGA-ASHE-
821 PM EDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT
SOUTH CENTRAL ASHE...WESTERN WILKES AND SOUTHERN WATAUGA COUNTIES...
AT 821 PM EDT...A STRONG THUNDERSTORM WAS OVER SUMMIT...MOVING
SOUTHWEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BOONE...
BLOWING ROCK...
WILBAR...
DEEP GAP...
AND FOSCOE.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3635 8136 3635 8135 3624 8128 3607 8141
3608 8143 3609 8146 3609 8147 3610 8148
3610 8151 3612 8155 3612 8171 3611 8181
3616 8183 3617 8184
TIME...MOT...LOC 0021Z 062DEG 18KT 3628 8141
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 11:09 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 51 min |
| Sep 5, 12:03 AM EDT | Special Weather Statement | RNK | City of Lynchburg | 57 min |
| Sep 5, 4:55 PM EDT | Special Weather Statement | RNK | City of Danville | 50 min |
| Sep 5, 5:44 PM EDT | Special Weather Statement | RNK | Rockingham | 61 min |
Nearby
Special Weather Statements in North Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.